IVIG stopped, UGH!
January 15, 2018 at 5:59 am
A little bad news my Neuro stopped my IVIG. Over the last three treatments every two weeks they slowly started to become ineffective. So this past Friday afternoon I’m making a quick phone call and in seconds the worst flare up I ever had kicked in. It was my left arm and from my hips to my toes. Non stop shaking and twitches for 40 minutes. Called my neuro and she said go to the ER and make sure they run two blood tests. One was for kidney failure the other was for CPK for muscle mytosis damage. Blood work came back fine except my CPK was over 10,000. They gave me IV fluids. They discharged me at 796 which they should not have. Apparently 200 is the normal level. I’m off IVIG until the CPK comes down and my neuro needs a new game plan. I have read CPK levels can and cannot be associated with CIDP. Has anyone else dealt with CPK issues?
January 15, 2018 at 1:59 pm
First I recall hearing of this and don’t think my mine has been tested since having a CIDP DX, but apparently it is known
Laboratory test abnormalities were found in most CIDP patients. The most common were paraproteinemia, higher than expected frequency of diabetes, and unexpected CK elevation. Additional abnormalities included anemia, high urate levels, and common biomarkers for vasculitic neuropathies. Muscle Nerve 53: 862-865, 2016.
January 15, 2018 at 2:23 pm
Even if CIDP causes, or is suspected to have caused, elevated CPK levels I would want to know at least two things.
1. Which form is CPK is high?- CPK is made of three slightly different substances:
CPK-1 (also called CPK-BB) is found mostly in the brain and lungs
CPK-2 (also called CPK-MB) is found mostly in the heart
CPK-3 (also called CPK-MM) is found mostly in skeletal muscle
2. Why is the CPK high? That is, rather than accept it is due to CIDP I would discuss with my doctor testing to rule out all of the more common factors. Specifically, heart attack, statin meds, intense muscle workout, alcohol, viruses, hereditary conditions and certain autoimmune diseases that cause inflammation in the muscle such as polymyositis or dermatomyositis.
January 19, 2018 at 5:45 pm
Was treated for 3 or 4 months ivig treatment 5 times..It has done nothing!! I have muscle twitching throughout whole body.. I feel weakness in legs feet and slowly hands at times..I can barely stand long without a cane..My legs feel like boulders walking i hibble with a cane doing that 1960 bone test..U know that one vibrations knicks feet knees.. yet my doc says u dont have alot of weakness yet i do have numbness and Im like huh!! I take gapapentin 3 xs a day at 600 mg i been taking it fir 9 months im so used to it, it dont make me sleepy.. This doc is now stopping treatment, and referring to me a pain doctor in neurology in hospital for special surgery in nyc..This doc is also with them..Any help advice grtly appreciated..Sleeping at night for last year been a project! On top of this i have lung isuues breathing issues..Doing some research it seems my nerve damage is irrereversible!! Please help thks and prayers to ever is going through this awful disorder!
January 19, 2018 at 10:20 pm
I take gapapentin 3 xs a day at 600 mg i been taking it fir 9 months im so used to it, it dont make me sleepy
Best of luck to you. Did the gabapentin help you at all? I cant get to any therapeutic dosing where it doesn’t make me nonfunctional for like 16 hours.
January 19, 2018 at 11:12 pm
It helps i guess when it wears down like my body when knows next dose other than that no Im walking no better…Im functional with it..I force myself to hobble around.. try to do nordic track bike in morn when i can..This process is very rough i have been walking like this since march of last yr..
February 15, 2018 at 9:19 am
My husband just finished IVIG (5 days). First day after treatment, he felt quite a bit better, the next day – through today (5 days after treatment) he has gone backwards significantly. Is this a side effect of IVIG? He is completely wiped out and can hardly walk. He is achy all over and now extremely depressed. Does this pass? Is this normal?
February 15, 2018 at 8:06 pm
He is achy all over and now extremely depressed. Does this pass? Is this normal?
Can’t speak for others, but my initial loading dose of IVIG had me seeing tremendous improvement after 3-4 days and none of the effects you described.
February 16, 2018 at 8:51 am
Like Cerr100 I too saw great improvement just a few days after my initial treatment but did/do suffer from more fatigue [which I constantly have] for up to a week after each treatment. I don’t get any aches or pains or other side effects.
February 16, 2018 at 9:14 am
Thanks so much for your feedback cer1o00 and dsfritz1. Yesterday, was a much better day. Huge improvement over the prior few days. I really appreciate hearing from others, as this is so new to us. Will keep you posted.
You must be logged in to reply to this topic.